MAUDE Adverse Event Report: DIASORIN MOLECULAR LLC SIMPLEXA HSV 1 & 2 DIRECT KIT

DIASORIN MOLECULAR LLC SIMPLEXA HSV 1 & 2 DIRECT KIT
Catalog Number MOL2150
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/04/2026
Type of Reportable Event Death
Event or Problem Description
Diasorin molecular received a complaint by phone on (b)(6) 2026 on the simplexa hsv 1&2 direct assay mol2150 lot 23498n for a suspected false negative hsv result while running an infant blood sample.The customer stated the first test was run on (b)(6) 2026 and resulted hsv negative for both hsv-1 and hsv-2.Based on the negative hsv result, the patient was treated with acyclovir starting on (b)(6) 2026 and discontinued the treatment on (b)(6) 2026.A new blood sample was obtained and run on (b)(6) 2026 on a different lot of mol2150 (lot 23863n) and resulted hsv-2 positive.Acyclovir treatment was restarted on (b)(6) 2026 at 17:47, but the patient is deceased as of (b)(6) 2026 at 20:54.
 
Additional Manufacturer Narrative
Diasorin molecular received a complaint by phone on (b)(6) 2026 on the simplexa hsv 1&2 direct assay mol2150 lot 23498n for a suspected false negative hsv result while running an infant blood sample.Runs were provided from the customer on (b)(6) 2026 with the results from (b)(6) 2026 and (b)(6) 2026 for anlaysis: run (b)(6) 2026 at 1414 (mol2150 lot 23498n, reaction mix lot 23497n): 6 unknown patient samples were run along with 1 positive control (mol2161 lot 23358n) and 1 "hsv neg" sample.All 6 unknown patient samples were not detected for hsv.Positive control was detected for both hsv-1 and hsv-2 targets."hsv neg" sample passed with no detection of hsv.All internal controls were detected and valid.It was not communicated which one of the 6 samples was the infant patient sample with the suspected false negative.Run (b)(6) 2026 at 1327 (mol2150 lot 23863n, reaction mix lot 23862n): 2 unknown patient samples noted as "whole blood" and 3 unknown patient samples noted as "csf" were run along with 1 positive control (mol2161 lot 23454n) and 1 "csf neg qc".Only one "whole blood" sample (id (b)(6)) resulted in hsv-2 detected.All other unknown patient samples were not detected for hsv.Positive control was detected for both hsv-1 and hsv-2 targets."csf neg qc" sample passed with no detection of hsv.All internal controls were detected and valid.Manufacturing record review showed the critical component, reaction mix mol2151 lot# 23497n, met all qc release criteria prior to kit release.Mol2151 lot# 23497n was tested using hsv-1 and hsv-2 positive controls and no-template controls (ntc).Positive controls were tested in quadruplicate at a 1:2000 dilution and once at 1:200 dilution with zero (0) occurrences of false negatives in either hsv-1 or hsv-2 targets.No malfunctions occurred during qc release testing.No trends were identified in the performance of the assay in either hsv-1 or hsv-2 targets during qc release.No trends were identified in the analysis of the raw material scorpion and reverse primers used in the manufacturing of several lots of mol2151 prior to and following the complaint lot 23497n.No abnormalities were detected during the production process.Retains of the suspected device mol2150 lot 23498n and the comparator lot mol2150 lot 23863m were tested on (b)(6) 2026 with 14 replicates (2 discs of 7 pc each) of mol2160 positive control.In both lots, the hsv targets were detected on all replicates.No false negatives occurred.No malfunctions occurred.Potential causes for the false negative results may be an operator error, incorrect handling of reagents during testing or storage, or deviation from the assay procedure outlined in the package insert.The customer's device and suspected false negative sample was not provided for investigation.It is not confirmed to be an assay reagent issue at this time.The customer is using whole blood as a sample type which is considered off-label.As stated in the instructions for use, ifuk.Us.Mol2150 rev 05, "the assay is not intended for use as a screening test for the presence of hsv-1 and hsv-2 in blood or blood products." and per the limitations section "negative results do not preclude hsv-1 or hsv-2 infection and should not be used as the sole basis for treatment or other patient management decisions.".

Brand Name
SIMPLEXA HSV 1 & 2 DIRECT KIT
Common Device Name
SIMPLEXA HSV 1 & 2 DIRECT KIT
Manufacturer (Section D)
DIASORIN MOLECULAR LLC
11331 valley view street
cypress CA 90630
Manufacturer (Section G)
DIASORIN MOLECULAR LLC
11331 valley view street
cypress CA 90630
Manufacturer Contact
kwang kim
11331 valley view street
cypress, CA 90630
5622406323
MDR Report Key25257310
Report Number2023365-2026-00001
Device Sequence Number10541502
Product Code PGH
UDI-Device Identifier20816101025507
UDI-Public(01)20816101025507(01)-(10)23498N-(17)2027-10-31
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173798
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMOL2150
Device Lot Number23498N
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age26 DA
Patient SexMale
Patient Weight1 KG